iCliniq logo

Ask a Doctor Online Now

HomeAnswersEndocrinologydiabetesWhat causes a sudden increase in HbA1c?

Why have my blood glucose levels increased suddenly in the last three months?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Shaikh Sadaf

Medically reviewed by

iCliniq medical review team

Published At April 19, 2021
Reviewed AtJanuary 18, 2024

Patient's Query

Hello doctor,

I am a 91-year-old male diagnosed with diabetes since 1987, and I am currently on medications, Lantus insulin (Insulin glargine) 14 units OD morning, Repaglinide (Prandin) 1 mg BD before breakfast and lunch, Metformin 850 mg BD, after BF and lunch, Thyroxine 50 mcg, Losartan 50 mg, and Rosuvastatin 10mg (all 3 OD). Till the end of 2020, my blood sugar remained controlled at FBS (fasting blood sugar) 100 plus and PP (postprandial) under 200. But last three months the numbers started increasing, and the latest laboratory reports are attached. My diet and lifestyle remain the same. I go for a morning walk daily for 45 to 60 min and remain fairly active. Can you kindly advise?

Answered by Dr. Shaikh Sadaf

Hello,

Welcome to icliniq.com.

It appears that your hemoglobin A1c is high. It would not be advisable to reduce your HbA1c too much for your age, and the tight control of the blood sugar can be risky and can cause hypoglycemia. I suggest that you can increase only the insulin Lantus (Insulin glargine) to 18 units OD from 14 units current dose and cut down on rice and flat bread. Rest of the medication, you can continue, as usual. Just monitor your blood sugar if you feel dizzy or sweating, or shaking to avoid hypoglycemia.

Patient's Query

Thank you doctor,

Thanks for your advice. Let me try this for a week and then get back to you.

Answered by Dr. Shaikh Sadaf

Hello,

Welcome back to icliniq.com.

Thank you, I am here to help you. If you have any further queries, please ask me.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Shaikh Sadaf
Dr. Shaikh Sadaf

Endocrinology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Endocrinology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy